|Ultra High VL
Sep 16, 2007
First let me thank you for the work you do and for volunteering your time. You are all truly heroes to me.
My question regards my high viral load. I was recently diagnosed HIV+ in July 07. My CD4 count was 240 and VL was 100k+. Another more detailed test revealed my CD4 count to 170 and VL to be 1.7 million (not a mistake). I have only been suffering from weight loss (178lbs to 156lbs), diarrhea mostly, but slowly began having breathing problems. Last week I was diagnosed with PCP after a bronchoscopy. I know I am officially an aids patient now because of the CD4 count and PCP. All of this came on very sudden. My last neg HIV test was only 2 years ago and my HIV mutations show no resistance to drugs. My physician is very concerned and I started Epzicom, Norvir, and Rayataz 2 weeks ago. My two questions are......with a VL that high how quickly can I go undetectable? Could it irradicate my remaining cd4 cells before the drugs really take hold?
Thank you for your time and caring.
Response from Dr. Henry
Generally the higher the baseline viral load the longer it takes to get to undetectable status. For a viral load > 1 milion if often can take 6 or more months to reach undetectable. For most patients the CD4 count will increase significantly (and generally start going up very soon after starting antiretroviral therapy) but that is variable and is one of the strong arguments for starting treatment (if possible) at a higher CD4 count to avoid getting stuck at an uncomfortable level (<< 350) if the body proves unable to generate good CD4 recovery (? genetics, thymus size and other factors). KH
PMMA and Clinic Estetica
Dr. Brian, sorry for not being detailed about my tests. Do i still need a cd4 test.
- Insertive Oral Sex Elisa
- Is Thrush A Symptom Of Ars?
- Is White Tongue An Early Sign Of HIV?
- Burning Penis After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Diarrhea After Licking Genital Worried I Have HIV
- Headache After Oral Sex With No Protection Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.